Anxious: I had clinical depression... - Mental Health Sup...

Mental Health Support
24,093 members14,276 posts

Anxious

Taboo25
Taboo25
12 Replies

I had clinical depression/anxiety 9 years ago, after a long period of time I was doing well so decided to come off venlafaxine, it’s now 5 months on and I feel so anxious crying and low. I have started group therapy which I’m hoping will help. Just wondered what people’s thoughts were

12 Replies
oldestnewest
hypercat54

Hi to be honest it sounds like you came off them too soon, but well done for trying anyway. Why not ask your doctor if you can start them again? x

Reply
Taboo25
Taboo25
in reply to hypercat54

Thank you for reply, I had a conversation with my friend early and it really helped, I’m moving house in a couple of wks and think this will help

Reply
BilboBaggins16

Well Venlafaxine is addictive and can cause both Physical & Psychological withdrawals and other problems. My partner was an inpatient in a Residential rehabilitation, where they were on a ward with another patient who was stopping their usage. But they had to taper the dosage of venlafaxine. The nurses opened the capsules and had to count out the beads that were inside and they had to manually remove the individual beads little by little. So I can see why you're down.

I hope that this helps to diagnose your symptoms. So I would suggest that you speak with Psychiatrist and Support groups. Not everyone will get withdrawals but it's purely to advise the that is what may be happening and you can draw up a plan with specialists on the subject.

1 like
Reply
Runningfargal

I’m so sorry you are struggling again. I’m on the max dose of Venlafaxine (300mg) and I’m worried the same thing will happen to me when and if I come off. I really don’t even know if it’s doing that much good anyway. Hang in there! Maybe your doc can get you onto something different?

1 like
Reply
Taboo25

Whilst I was on venlafaxine I’ve got to admit it really helped me, so hopefully this will benefit yourself

Reply
NCAQuilter

What a real shame you are facing this. I am so sorry you are going through this. You thought you were in a great place and doing the right thing, and it backfires. I really hurt for you.

It would scare me to death to come off ANY medication without a Dr's OK. So many drugs, especially for us, have side effects that may be dangerous when stopped suddenly, especially after taking for a long time. My thoughts are: a Dr prescribed the start, so a Dr should prescribe the end. On this site, so many have a problem of 'self medicating' by stopping their meds without help, that it doesn't seem to be worth the agony.

Your doctor may have new information that was not available nine years ago, that may be of benefit to you. I'd ask.

Going to group therapy is great! Whatever you decide about your meds, a good group and monitor can be eye opening, and healing.

You asked for opinions, and these are mine. Others posted seem just as valid, so I think any one of them will help.

Wishing you find a solution to your problem that suits you!

1 like
Reply
Taboo25
Taboo25
in reply to NCAQuilter

I was gradually taken off my meds by the dr took about 2 months, hopefully will start feeling bit better in the next few months

Thanks for your reply

1 like
Reply
NCAQuilter
NCAQuilter
in reply to Taboo25

Sorry I jumped to the conclusion you had gone cold turkey on your own. I should not have done that. Please keep in touch with your doctor, especially if you are having problems.

Therapy can be very helpful. I am in CBT, now, after trying several therapists in the past. They all wanted me to immerse myself in the past, and relive the trauma. I gave them a good try, until I became much more depressed. I know who and what caused my problems, as well as how I feel about them. I like CBT because it is giving me tools to deal with who and where I am today. So, like any new convert, I'm enthusiastic about it. Its working for me. Look into it. It may be helpful for you, too.

Whatever you choose to do, I hope it turns out to be a solution for you.

1 like
Reply
Taboo25
Taboo25
in reply to NCAQuilter

Thanks much appreciated

Reply
Olderal

Well,I would say this, Group Therapy is Mumbo Jumbo but use it as best you can, it will do probably more good than harm and if you're really lucky may do you a lot of good. Venlafaxine, like most anti depressants was probably discovered by serendippity, and maybe was doing you good , and maybe was n't, its pot luck. I take it in quite a large dose but suspect if I stopped it there would be no difference but my GP wants me on it and generally I take my Gp's advice. Like all the medics he knows little about depression, but he knows as much as me (nearly) and he can write prescriptions (I can't) so I do what he says. On the whole it probably does more good than harm. The various medics in general are motivated by good thoughts and try their best ,( They are much better on cancers, blood pressure, bones, muscles etc ) while knowing very little, but just to know people are trying to help is a big plus.

The fact that you are now anxious ,crying and low probably has little to do with your past history, and what drugs you are taking or not taking. Its just the way our brains work. By "our" I mean folks with mental health problems , probably about 60% of the total population ,altho fortunately we don't all get it at once.

The best person to help you is you. Read all you can about it, and decide what you believe and dump the rest. Again, If you're lucky you'll dump most of the rubbish.(You've probably gathered by now you need some luck at this game.). If you're sensible you can make your own luck. I suspect your life and circumstances are about the same now as when you were doing good. Our stupid brains just perceive things are different (when really they are not). One would think our own brains/minds would be on our side and help but that is not true when we have problems.

What you have to do is get control of your brain/ mind, very difficult, until you see every glass as half full and not half empty. Again difficult as they look exactly the same physically. BUT perception is everything, next time you're crying and anxious try and identify why and find a good way of looking at it, there's always one. When you fall off a 1000 feet high cliff its not a disaster , its an opportunity to learn to fly,( but do it quick). Well you get the idea , to every perceived problem there is also a perceived opportunity.

A few idiots patented this and called it "modern management practice"--there are no problems only opportunities. Idiots. But if you find a way of doing it you won't be an idiot because you ,like me, NEED to find a way of doing this.

Olderal

1 like
Reply
Taboo25

Thank you for all your help it’s much appreciated

Reply
Taboo25

Just reading your comments again and have found them useful, I’m in a very low place at present dr put me on dif meds didnt really help so going back on venlafaxine

Reply

You may also like...